Kentucky, 2002Flood in Kentucky, April 28 to 29, 2002
April 28 to 29, 2002 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 28, 1:50 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 28, 1:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EDT SUN APR 28 2002
A COLD FRONT WAS LOCATED SOUTH OF THE OHIO RIVER AT 19Z AND PROGGED
TO MOVE EAST OF THE FORECAST AREA BY 00Z. SCATTERED THUNDERSTORMS
WILL REMAIN A CONCERN FOR THE NEXT FEW HOURS OVER THE EXTREME
SOUTHEAST COUNTIES OF THE CFA. WE WILL NOT EXTEND THE WIND ADVISORY
TONIGHT AS THE MID LEVEL LOW IS EXPECTED TO SHIFT TO THE NORTHEAST
COAST.
A STORMY WEEK IS SHAPING UP ACROSS THE REGION AS SEVERAL LOW
PRESSURE AREAS ARE PROGGED TO MOVE ACROSS THE CENTRAL PORTION OF THE
US IN A BASICALLY ZONAL FLOW. WE WILL SEE ABOUT 48 HOURS OF DRY
WEATHER BEFORE RAIN RETURNS TO THE LOWER OHIO VALLEY.
CURRENT FORECAST PROBLEM WILL BE THE EXTENT OF THE LOW CLOUDS
DROPPING OUT OF THE NORTHERN PLAINS. THE CURRENT TREND WILL KEEP
MOST OF THE LOW CLOUDS OVER THE EXTREME NORTHERN PORTION OF THE CFA
THIS EVENING BEFORE CLEARING OVERNIGHT. OVER THE SOUTH SKIES WILL
REMAIN CLEAR.
A LOW LEVEL SOUTHWEST FLOW WILL BRING MOISTURE BACK INTO THE AREA
TUESDAY WITH SHOWERS DEVELOPING DURING THE AFTERNOON.
.SDF...NONE.
JA
In the hours before
Local storm report, Apr 28, 2:40 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
820 AM EDT SUN APR 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 AM BROWNSVILLE KY TORNADO
04/28/02 EDMONSON TORNADO. NUMEROUS REPORTS
OF TREES DOWN AND
STRUCTURAL DAMAGE . ROOFS
OFF OF HOMES. 2 BY 4S FROM
BUILDING STUCK IN THE
GROUND.
0715 AM WAYNESBURG KY WIND DAMAGE
04/28/02 LINCOLN SEVERAL BARNS DAMAGED.
TREES AND POWER LINES DOWN.Local storm report, Apr 28, 2:41 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
858 AM EDT SUN APR 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 AM BROWNSVILLE KY TORNADO
04/28/02 EDMONSON TORNADO. NUMEROUS REPORTS
OF TREES DOWN AND
STRUCTURAL DAMAGE . ROOFS
OFF OF HOMES. 2 BY 4S FROM
BUILDING STUCK IN THE
GROUND.
0715 AM WAYNESBURG KY WIND DAMAGE
04/28/02 LINCOLN SEVERAL BARNS DAMAGED.
TREES AND POWER LINES DOWN.
0530 AM MORGANTOWN KY WIND DAMAGE
04/28/02 BUTLER TREES DOWN JUST NORTH OF
MORGANTOWN.Local storm report, Apr 28, 2:42 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
914 AM EDT SUN APR 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 AM BROWNSVILLE KY TORNADO
04/28/02 EDMONSON TORNADO. NUMEROUS REPORTS
OF TREES DOWN AND
STRUCTURAL DAMAGE . ROOFS
OFF OF HOMES. 2 BY 4S FROM
BUILDING STUCK IN THE
GROUND.
0715 AM WAYNESBURG KY WIND DAMAGE
04/28/02 LINCOLN SEVERAL BARNS DAMAGED.
TREES AND POWER LINES DOWN.
0530 AM MORGANTOWN KY WIND DAMAGE
04/28/02 BUTLER TREES DOWN JUST NORTH OF
MORGANTOWN.
0700 AM WAYNESBORO KY WIND DAMAGE
04/28/02 LINCOLN 45 DIAMETER TREE PULLED
OUT OF GROUND. BARNS
DESTROYED...ROOFS OFF HOMES
AND DAMAGE TO VEHICLES FROM
FLYING DEBRIS. REPORTED BY
DES.
WWUS30 KSDF 281942 RRA
LSRSDF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
122 PM EDT SUN APR 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 AM BRANDENBURG KY WIND DAMAGE
04/28/02 MEADE NUMEROUS TREES DOWN AND
STRUCTURAL DAMAGE ALONG HWY
60. TELEPHONE POLES DOWN
ALSO. REPOERTED BY
DISPATCH.
0455 AM RADCLIFF KY WIND DAMAGE
04/28/02 HARDIN ROOFS OFF 2 HOMES. MINOR
STRUCTURAL DAMAGE TO
OTHERS. NUMEROUS TREES
DOWN. REPORTED BY LOCAL
DISPATCH.
0550 AM MUNFORDVILLE KY WIND DAMAGE
04/28/02 HART TREES DOWN COUNTYWIDE AND
ISOLATED STRUCTURAL DAMAGE.
REPORTED BY CENTRAL
DISPATCH.
0413 AM HAWESVILLE KY WIND DAMAGE
04/28/02 HANCOCK POWER LINES DOWN IN DUKES
AREA. REPORTED BY CENTRAL
DISPATCH.
0435 AM LOUISVILLE KY WIND DAMAGE
04/28/02 JEFFERSON TREES AND POWER LINES DOWN
COUNTYWIDE. REPORTED BY
POLICE.
0445 AM HARTFORD KY WIND DAMAGE
04/28/02 OHIO PROBABLE TORNADO.
STRUCTURAL DAMAGE TO 16
HOMES. ROOFS OFF HOMES.
MOBILE HOME PICKED UP AND
TWISTED. NUMEROUS LARGE
TREES DOWN. REPORTED BY
CENTRAL DISPATCH.
0520 AM 1 N MORGANTOWN KY WIND DAMAGE
04/28/02 BUTLER TREES DOWN NORTH OFF
MORGANTOWN. REPORTED BY
POLICE.
0530 AM BARDSTOWN KY WIND DAMAGE
04/28/02 NELSON TELEPHONE POLES DOWN IN
NEW HOPE AREA. REPORTED BY
F.D..
0600 AM LAWRENCEBURG KY WIND DAMAGE
04/28/02 ANDERSON TREES DOWN COUNTYWIDE.
REPORTED BY CENTRAL
DISPATCH.
0650 AM GREENSBURG KY WIND DAMAGE
04/28/02 GREEN NUMEROUS TREES DOWN ALONG
WITH STRUCTURAL DAMAGE AND
POWERLINES DOWN. REPORTED
BY DES.
0610 AM LEXINGTON KY WIND DAMAGE
04/28/02 FAYETTE SEVERAL TREES DOWN.
REPORTED BY POLICE.
0625 AM RICHMOND KY WIND DAMAGE
04/28/02 MADISON TREES DOWN. REPORTED BY
POLICE.
0600 AM MUNFORDVILLE KY WIND DAMAGE
04/28/02 HART SEVERAL LARGE TREES DOWN.
ALSO DIME SIZE HAIL.
REPORTED BY SPOTTER.
0645 AM COUNTYWIDE KY WIND DAMAGE
04/28/02 CASEY 10 BARNS DAMAGED OR
DESTROYED. STRUCTURAL
DAMAGE TO HOUSE NEAR BETHEL
RIDGE IN MT. OLIVE. DAMAGE
TO HOUSE AND BARN NEAR
YOSEMITE. TREES DOWN NORTH
OF LIBERTY. REPORTED BY
F.D. AND DES.
PKWLocal storm report, Apr 28, 2:43 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
132 PM EDT SUN APR 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 AM LORETTO KY .75 INCH HAIL
04/28/02 MARION HIGH WIND AS WELL.
REPORTED BY STORM SPOTTER.
0105 AM 4 W LEBANON KY .88 INCH HAIL
04/28/02 MARION REPORTED BY POLICE.
PKWSpecial weather statement, Apr 28, 2:45 PM EST, 15 minutes before
KYZ055>057-066-067-077-078-081-082-282100
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT SUN APR 28 2002
TORNADO WATCH 167 WHICH WAS IN EFFECT FOR MUCH OF CENTRAL KENTUCKY
HAS BEEN CLEARED FOR ALL BUT THE FOLLOWING COUNTIES..
IN EAST CENTRAL KENTUCKY
ADAIR-BOYLE-CASEY-CLINTON-CUMBERLAND-GARRARD-LINCOLN-MADISON-RUSSELL
THE WATCH WILL EXPIRE FOR THESE COUNTIES AT 5 PM EDT.
JA
Local storm report, Apr 28, 3:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
122 PM EDT SUN APR 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 AM BRANDENBURG KY WIND DAMAGE
04/28/02 MEADE NUMEROUS TREES DOWN AND
STRUCTURAL DAMAGE ALONG HWY
60. TELEPHONE POLES DOWN
ALSO. REPOERTED BY
DISPATCH.
0455 AM RADCLIFF KY WIND DAMAGE
04/28/02 HARDIN ROOFS OFF 2 HOMES. MINOR
STRUCTURAL DAMAGE TO
OTHERS. NUMEROUS TREES
DOWN. REPORTED BY LOCAL
DISPATCH.
0550 AM MUNFORDVILLE KY WIND DAMAGE
04/28/02 HART TREES DOWN COUNTYWIDE AND
ISOLATED STRUCTURAL DAMAGE.
REPORTED BY CENTRAL
DISPATCH.
0413 AM HAWESVILLE KY WIND DAMAGE
04/28/02 HANCOCK POWER LINES DOWN IN DUKES
AREA. REPORTED BY CENTRAL
DISPATCH.
0435 AM LOUISVILLE KY WIND DAMAGE
04/28/02 JEFFERSON TREES AND POWER LINES DOWN
COUNTYWIDE. REPORTED BY
POLICE.
0445 AM HARTFORD KY WIND DAMAGE
04/28/02 OHIO PROBABLE TORNADO.
STRUCTURAL DAMAGE TO 16
HOMES. ROOFS OFF HOMES.
MOBILE HOME PICKED UP AND
TWISTED. NUMEROUS LARGE
TREES DOWN. REPORTED BY
CENTRAL DISPATCH.
0520 AM 1 N MORGANTOWN KY WIND DAMAGE
04/28/02 BUTLER TREES DOWN NORTH OFF
MORGANTOWN. REPORTED BY
POLICE.
0530 AM BARDSTOWN KY WIND DAMAGE
04/28/02 NELSON TELEPHONE POLES DOWN IN
NEW HOPE AREA. REPORTED BY
F.D..
0600 AM LAWRENCEBURG KY WIND DAMAGE
04/28/02 ANDERSON TREES DOWN COUNTYWIDE.
REPORTED BY CENTRAL
DISPATCH.
0650 AM GREENSBURG KY WIND DAMAGE
04/28/02 GREEN NUMEROUS TREES DOWN ALONG
WITH STRUCTURAL DAMAGE AND
POWERLINES DOWN. REPORTED
BY DES.
0610 AM LEXINGTON KY WIND DAMAGE
04/28/02 FAYETTE SEVERAL TREES DOWN.
REPORTED BY POLICE.
0625 AM RICHMOND KY WIND DAMAGE
04/28/02 MADISON TREES DOWN. REPORTED BY
POLICE.
0600 AM MUNFORDVILLE KY WIND DAMAGE
04/28/02 HART SEVERAL LARGE TREES DOWN.
ALSO DIME SIZE HAIL.
REPORTED BY SPOTTER.
0645 AM COUNTYWIDE KY WIND DAMAGE
04/28/02 CASEY 10 BARNS DAMAGED OR
DESTROYED. STRUCTURAL
DAMAGE TO HOUSE NEAR BETHEL
RIDGE IN MT. OLIVE. DAMAGE
TO HOUSE AND BARN NEAR
YOSEMITE. TREES DOWN NORTH
OF LIBERTY. REPORTED BY
F.D. AND DES.
PKWFlood, Bourbon
- When
- April 28, 3:00 PM EST to April 29, 2:50 AM EST
- Where
- Bourbon forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.207, -84.217 (the zone’s center; the record gives no point)
Stoner Creek at Paris, KY crested at 18.7 feet at 1700 EST on April 28. Flood stage at Paris is 18 feet. Minor flooding occurs at this level.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Maryland, April 28, 20023 deaths · 122 injured · $125 million · F4 · 16 events
- Tornadoes in Illinois, April 28, 20021 death · 10 injured · $8.0 million · F3 · 2 events
- Tornadoes in Kentucky, April 28, 200226 injured · $17 million · F3 · 3 events
- Tornadoes in Tennessee, April 28, 200231 injured · $2.3 million · F3 · 3 events
- Tornadoes and Hail in Kentucky, April 28, 20021 death · 8 injured · $3.2 million · F2 · 31 events
- Tornadoes and Hail in Virginia, April 28, 200212 injured · $7.4 million · F2 · 39 events
- Tornado in Illinois, April 28, 20021 injured · $400,000 · F3 · 1 event
- Tornado in Ohio, April 28, 20022 injured · $46 million · F2 · 1 event
- Tornado and Damaging Winds in Indiana, April 28, 200212 injured · $805,000 · F2 · 3 events
- Tornadoes and Hail in Maryland, April 28, 2002$164,000 · F3 · 7 events
- Tornado in Illinois, April 28, 20023 injured · $3.5 million · F2 · 1 event
- Tornado and Hail in Virginia, April 28, 20022 injured · $1.6 million · F2 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291829.